Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 164, NWS Amarillo, TX

July 6, 20155 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 6, 2015, 6:14 PM CDT for 5 counties in Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2015, 6:14 PM CDT (23:14 UTC)
Expired
Jul 6, 2015, 6:49 PM CDT
In force
35 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Donley County, TX, Gray County, TX, Hemphill County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:24 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 6, 2:24 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
224 PM CDT MON JUL 6 2015

.DISCUSSION...
A COUPLE OF WAVES OF RAIN WILL BE POSSIBLE FOR THE PANHANDLES
THROUGH TONIGHT WITH THE BEST CHANCES ACROSS THE SOUTHERN
TEXAS PANHANDLE. COLD FRONT STRETCHED FROM HRX TO JUST SOUTH
OF AMA TO PPA TO HHF AT 2 PM. THE FORCING ALONG THIS FRONT
ALONG WITH UPPER LEVEL FORCING FROM A MID LEVEL TROUGH WILL
HELP TO PRODUCE THE FIRST WAVE OF SHOWERS AND THUNDERSTORMS
LATE THIS AFTERNOON AND EARLY THIS EVENING. BY LATE THIS
EVENING ANOTHER WAVE OF SHOWERS AND THUNDERSTORMS IS EXPECTED
TO MOVE EAST OUT OF NEW MEXICO AND ACROSS THE SOUTHERN TEXAS
PANHANDLE IN ASSOCIATION WITH AN UPPER LEVEL SHORT WAVE TROUGH
MOVING EAST FROM NEW MEXICO. WILL KEEP THE FLASH FLOOD WATCH
GOING AS HEAVY RAIN WILL BE A THREAT WITH THESE STORMS ALONG
WITH SOME STRONG WINDS AND MAINLY SMALL HAIL.

SHOWERS AND THUNDERSTORMS MAY LINGER ACROSS THE SOUTHERN TEXAS
PANHANDLE MAINLY TUESDAY MORNING. TEMPERATURES WILL BE MUCH
COOLER ON TUESDAY. IN FACT...IF LOW CLOUDS CAN HANG ON FOR
MUCH OF THE DAY...SOME PLACES IN THE SOUTHERN TEXAS PANHANDLE
MAY NOT GET OUT OF THE 60S. THERE MAY BE JUST ENOUGH BREAKS IN
THE CLOUDS ACROSS THE NORTHERN CWA WHERE THESE AREAS MAY REACH
INTO THE 70S. THE RECORD COLD MAXIMUM TEMPERATURE FOR AMARILLO
ON TUESDAY IS 65 DEGREES.

A FEW SHOWERS AND THUNDERSTORMS MAY TRY TO MOVE INTO THE
PANHANDLES FROM THE WEST TUESDAY NIGHT...BUT THE LACK OF
INSTABILITY MAY CUT DOWN ON OUR CHANCES.

CHANCES OF SHOWERS AND THUNDERSTORMS GET BETTER FOR WEDNESDAY
AND THURSDAY AS THE SHEAR ALOFT INCREASES ALONG WITH THE
INSTABILITY.

AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER THE
PANHANDLES THIS WEEKEND INTO EARLY NEXT WEEK. SO...DRY WEATHER
ALONG WITH WARMING TEMPERATURES LOOK TO BE IN OUR FUTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                61  68  57  82  63 /  90  40  30  20  30
BEAVER OK                  63  74  58  83  64 /  60  30  20  20  50
BOISE CITY OK              58  76  55  85  62 /  40  20  20  20  30
BORGER TX                  64  71  58  84  66 /  90  40  20  20  40
BOYS RANCH TX              61  72  58  87  64 /  90  30  20  20  40
CANYON TX                  60  69  58  84  63 /  90  40  30  20  30
CLARENDON TX               63  70  58  82  64 / 100  60  40  20  20
DALHART TX                 59  73  57  87  63 /  80  20  20  20  30
GUYMON OK                  61  74  57  84  66 /  40  20  20  20  40
HEREFORD TX                61  70  58  86  63 /  90  40  30  20  30
LIPSCOMB TX                63  70  57  82  66 /  80  60  20  20  40
PAMPA TX                   60  67  57  79  65 /  90  50  20  20  30
SHAMROCK TX                65  72  59  81  63 / 100  70  30  30  20
WELLINGTON TX              68  74  60  83  66 / 100  70  50  40  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DONLEY...GRAY...
     HEMPHILL...HUTCHINSON...POTTER...RANDALL...ROBERTS...
     WHEELER.

OK...NONE.

&&

01/15
Hazardous weather outlook, Jul 6, 2:57 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
257 PM CDT MON JUL 6 2015

OKZ001>003-TXZ001>020-070800-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
257 PM CDT MON JUL 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH HEAVY RAINFALL WHICH COULD LEAD TO FLOODING OR
FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY ACROSS THE CENTRAL AND
SOUTHEAST TEXAS PANHANDLE WHERE A FLASH FLOOD WATCH IS IN EFFECT.
DAMAGING WINDS AND LARGE HAIL WILL ALSO BE POSSIBLE WITH SOME STORMS
ACROSS THE PANHANDLES AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH FRIDAY. HEAVY RAIN WILL
REMAIN THE PRIMARY HAZARD ON TUESDAY. A FEW STORMS DURING THIS TIME
PERIOD COULD BECOME STRONG TO MARGINALLY SEVERE...BUT WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING

In the hours before

Local storm report, Jul 6, 4:47 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
447 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     TSTM WND GST     3 N DAWN                34.96N 102.21W
07/06/2015  M66 MPH          DEAF SMITH         TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1500614

KJS
Local storm report, Jul 6, 4:49 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
449 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     TSTM WND GST     4 N DAWN                34.97N 102.20W
07/06/2015  M66 MPH          DEAF SMITH         TX   BROADCAST MEDIA

&&

CORRECTED LOCATION

EVENT NUMBER AMA1500614

KJS
Special weather statement, Jul 6, 5:04 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
504 PM CDT MON JUL 6 2015

TXZ017>019-062300-
ARMSTRONG TX-DONLEY TX-RANDALL TX-
504 PM CDT MON JUL 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG...EASTERN RANDALL AND
WESTERN DONLEY COUNTIES UNTIL 600 PM CDT...

AT 502 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF BRICE TO 8 MILES NORTHEAST OF HAPPY...MOVING NORTH AT 15 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  CLAUDE...             WAYSIDE...            GOODNIGHT...
  PALO DURO CANYON...   LAKE TANGLEWOOD...    TIMBERCREEK CANYON...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. THIS INCLUDES PORTIONS OF PALO DURO
CANYON. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND
DONT DROWN.

LAT...LON 3513 10184 3514 10095 3475 10095 3474 10186
TIME...MOT...LOC 2204Z 178DEG 12KT 3482 10112 3484 10175

NF
Special weather statement, Jul 6, 5:10 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
510 PM CDT MON JUL 6 2015

TXZ011-012-016-017-062315-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
510 PM CDT MON JUL 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDALL...SOUTHERN
POTTER...EXTREME SOUTHEASTERN OLDHAM AND EXTREME NORTHEASTERN DEAF
SMITH COUNTIES UNTIL 615 PM CDT...

AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF BUSHLAND...OR 13 MILES WEST OF
AMARILLO...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  AMARILLO...           BUSHLAND...

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 117 AND 123.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 53 AND 83.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3513 10217 3535 10217 3542 10162 3508 10163
TIME...MOT...LOC 2209Z 274DEG 18KT 3523 10204

NF
Special weather statement, Jul 6, 5:18 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
518 PM CDT MON JUL 6 2015

TXZ009-010-014-015-019-062315-
DONLEY TX-GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
518 PM CDT MON JUL 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
SOUTHEASTERN ROBERTS...SOUTHERN HEMPHILL...GRAY AND NORTHWESTERN
DONLEY COUNTIES UNTIL 615 PM CDT...

AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
ALLISON TO 6 MILES EAST OF GROOM...MOVING SOUTH AT 5 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  PAMPA...              MIAMI...              WHEELER...
  NEW MOBEETIE...       KELLERVILLE...        BRISCOE...
  ALLISON...            MCLEAN...             LEFORS...
  LAKE MCCLELLAN...     KINGSMILL...          ALANREED...
  LAKE MARVIN...        CODMAN...             MOBEETIE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 115 AND 146.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3499 10108 3551 10109 3598 10000 3546 10000
TIME...MOT...LOC 2218Z 356DEG 5KT 3567 10016 3519 10100

NF
Special weather statement, Jul 6, 5:33 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT MON JUL 6 2015

TXZ013-018-062315-
ARMSTRONG TX-CARSON TX-
533 PM CDT MON JUL 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG AND SOUTHERN
CARSON COUNTIES UNTIL 615 PM CDT...

AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
WASHBURN TO 6 MILES NORTHWEST OF GOODNIGHT...MOVING NORTH AT 15 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  CLAUDE...             PANHANDLE...          WASHBURN...
  GROOM...              PANTEX...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 84 AND 114.

GUSTY WINDS WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3538 10163 3537 10108 3510 10108 3509 10163
TIME...MOT...LOC 2233Z 174DEG 13KT 3514 10155 3512 10125

NF

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 4:13 AM CDTFlash Flood WatchAMAArmstrong, Carson, Collingsworth, Donley, Gray, Hemphill and 5 more28 hr
Jul 6, 3:45 PM CDTAreal Flood AdvisoryAMADeaf Smith4 hr
Jul 6, 3:49 PM CDTSpecial Weather StatementAMARandall41 min
Jul 6, 3:55 PM CDTSpecial Weather StatementAMAOldham50 min
Jul 6, 4:00 PM CDTSpecial Weather StatementAMADeaf Smith45 min
Jul 6, 4:10 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall65 min
Jul 6, 5:04 PM CDTSpecial Weather StatementAMAArmstrong56 min
Jul 6, 5:10 PM CDTSpecial Weather StatementAMAPotter65 min
Jul 6, 5:18 PM CDTSpecial Weather StatementAMAGray, Hemphill, Wheeler57 min
Jul 6, 5:23 PM CDTAreal Flood AdvisoryAMAGray, Wheeler4 hr
Jul 6, 5:33 PM CDTSpecial Weather StatementAMACarson42 min
Jul 6, 5:49 PM CDTAreal Flood AdvisoryAMAPotter, Randall4 hr
Jul 6, 6:06 PM CDTFlash Flood WarningAMAGray, Wheeler4 hr
Jul 6, 6:19 PM CDTRiver Flood WarningAMAArmstrong15 hr
Jul 6, 6:48 PM CDTSpecial Weather StatementAMACarson, Gray42 min
Jul 6, 6:55 PM CDTAreal Flood AdvisoryAMACarson4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.